Thank you for taking my question. I am a 55 yo male that had CABG one year ago for blockage of LAD. I had none of the big 5 risk factors but have since found that I had high homocysteine, now somewhat reduced by folic acid and B6 & B12. Have been and continue to be a high mileage runner and cyclist. In a recent visit with a new cardio, I was found to have a previously undetected heart murmur. Echo showed it to come from mild regurgitation of the Aortic valve due to some schlerosis or thicknening of the leaflets. The cardio was not unduly concerned, but I find it very troubling that this would show up "out of the blue" one year after surgery. I wonder whether medications could be involved (Altace, Pravachol, Nexium, aspirin) or my supplements (magnesium, Co-enzyme Q10). In reading the studies looking at the old Phen-fen controversy, the incidence of idiopathic aortic regurgitation among thousands of people receiving placebos was virtually zero.
In a possibly related observation, I have been annoyed for the last several months by a wisping sound as I try to sleep from the pulse in my neck rasping against the pillow. I decided to take a "vacation" from the Altace this week due to excessive perspiration I was experiencing while exercising and found that the noise on my pillow has gone away (as has the sweating). I have been on 5 mg Altace for the last 6 months but asked the cardio to increase it to 10 mg two weeks ago thinking lower BP would be better if I could tolerate it.
Each of the prescription medicines you list are not associated with acquired valve dysfunction. The supplements are not well studied. People are generally pretty vehemient in their defense of their supplements, I generally have to say "might help, might hurt."
Mild AI can occur as a common variant in the general population. During surgery, manipulation of the aorta and the coronary sisuses could theoretically lead to mechanical problems and the occurence of AI.
An experienced echocardiographer should be able to detect some clues as to the etiology of your AI. If mild and benign, they will probably opt to follow it over time.
As far as the noise, Im not sure. I would suggest a physical exam with the doc listening to your carotid arteries for the noise you had.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.